Hail, Lancaster
- When
- March 30, 1:04 PM CST to 1:09 PM CST
- Where
- Lancaster County, 4 mi NE of Hallam
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.550, -96.733
Hailed for 5 minutes covering the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 10 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST THU MAR 30 2006 .DISCUSSION... SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING. SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE THROUGH THE EXTENDED PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1029 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1029 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ALL OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS. THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD HAVE FAIRLY LOW CLOUD BASES. SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY. THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST. NIETFELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1157 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 1157 AM CST THU MAR 30 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... 17Z SUBJECTIVE SFC ANLYS NOW INDICATES SFC LO PRES NE OF HLC KS. SFC DRY LINE EXTENDS SWD FM THE LOWS THROUGH KRSL TO KPTT. WE ARE SEEING IN THE RUC/LAPS THETA-E ANALYSIS PROGS A WEAK BOUNDARY ACROSS SE NEB FROM NR KOLU SEWD TO KLNK TO KFNB. THUNDERSTORMS CONTINUE TO DVLP ALNG THE SFC DRY LINE FM S-CNTRL NEB INTO CNTRL KS...AND MOVING TO THE NE ARND 40 KTS. ATMOSPHERE ACRS OUR SW CWA IS BECOMING INCREASINGLY UNSTABLE WITH LATEST RUC DATA INDICATING ARND 1200 J/KG OF MLCAPE. CONVECTIVE INHIBITION VIRTUALLY GONE AS SEEN IN THE LATEST SPC MESOANALYSIS GRAPHICS AND MODIFIED RUC SOUNDINGS. THE LFC HAS ALSO DROPPED TO LESS THEN 1000 M PER THESE MODIFIED SOUNDINGS. THUNDERSTORMS WHICH ARE DVLPNG OVR N- CNTRL KS WL BE MOVING INTO THE THIS RICH ENVIRONMENT. EFFECTIVE SHEAR OF 50 KTS AND EFFECTIVE HELICITY IS ARND 300 J/KG. THUS WE ARE BECOMING INCREASINGLY CONCERNED WITH SFC BASED SUPERCELLS THROUGH 2 PM OVR OUR SRN FA NR THE WK SFC BOUNDARY/DISCONTINUITY. OTHERWISE... LINEAR CONVECTION CONTINUES TO LINE UP FM OUR NW CWA INTO S-CNTRL NEB AND THIS IS LIKELY TO SWEEP INTO OUR CWA WITH A WIND THREAT THRU THE AFTN...BUT OUR INITIAL CONCERN WITH BE SUPERCELLS AHEAD OF THE LINE. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 4 SW TILDEN 42.00N 97.89W
03/30/2006 E0.88 INCH ANTELOPE NE PUBLIC
1140 AM HAIL 3 NE TILDEN 42.07N 97.79W
03/30/2006 E0.75 INCH MADISON NE PUBLIC
&&
CZAPOTOCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL WILBER 40.48N 96.96W
03/30/2006 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
CZAPOTOCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1230 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL OAKDALE 42.07N 97.97W
03/30/2006 E1.00 INCH ANTELOPE NE FIRE DEPT/RESCUE
&&
CZAPOTOCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1257 PM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 1257 PM CST THU MAR 30 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... SUPERCELL OVER JEFFERSON/GAGE COUNTY CONTINUES TO SHOW SIGNS OF BECOMING BETTER ORGANIZED PER KOAX 88-D. CELL JUST EXPERIENCE A CELL MERGER AND IS A LITTLE WEAKER RIGHT NOW (19Z)...BUT CERTAINLY IS IN AN EXCELLENT ENVIRONMENT. STORM HAS SLOWED ITS FORWARD MOTION AND TURNED A LITTLE MORE RIGHT...NOW MOVING 020 AT 35 KT WHICH IS CLOSE TO THE ID SUPERCELL MOTION. DUE TO THE ENVIRONMENT IT IS IN... WEAK BOUNDARY IN THE AREA...VRY STG LO LVL SHEAR AND LITTLE CIN... WE WILL BE VERY CLOSELY MONITORING THIS STORM FOR LO LVL ROTION OVER THE NEXT 1 HOUR. OTHERWISE...SQUALL LINE CONTS TO ORGANIZE ALNG THE INVERTED TROF ACRS CNTRL NEB AND WLD EXPECT THIS TO TRACK EWD THRU THE AFTN WITH GENERALLY A HAIL THREAT. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL PETERSBURG 41.85N 98.08W
03/30/2006 E0.75 INCH BOONE NE LAW ENFORCEMENT
&&
CZAPOTOCThe Omaha radar (KOAX), 91 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 hail. Local standard time, as filed.
Hailed for 5 minutes covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495282.